MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2.5MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2.5MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035432560
Medical Device Problem Codes Fracture (1260); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that during incidental cerebral aneurysm procedure, the operator tried to extract the subject coil once the release process had started.The subject coil could not be removed from the patient's anatomy, which caused patient's death.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.D4 expiration date - added.D4 gtin - updated.F10 / h6 medical device problem code - updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional inspections were not conducted due to the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that while the physician was detaching the coil, they pulled back on the delivery wire before the coil had detached.This resulted in movement of the coil which caused the patient death.Per the dfu, "once coil detachment has been fluoroscopically confirmed, slowly withdraw the delivery wire from the microcatheter".The issue investigation confirms that there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user.There was a deviation from the supplied ifu.Therefore an assignable cause of use error will be assigned to the reported events: 'patient death', 'main coil prematurely detached/separated during use', 'unretrieved device fragments'.
 
Event or Problem Description

Brand Name
TARGET HELICAL ULTRA 2.5MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22375075
Report Number3008881809-2025-00369
Device Sequence Number7953085
Product Code HCG
UDI-Device Identifier04546540676054
UDI-Public(01)04546540676054(17)260708(10)24416276
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K242243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2026
Device Catalogue NumberM0035432560
Device Lot Number24416276
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS STENT (STRYKER).; XT-17 MICROCATHETER (STRYKER).
Outcome Attributed to Adverse Event Death;
Patient Age43 YR
Patient SexMale
Patient Weight90 KG